Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Subadditivity of homogeneous norms on certain nilpotent Lie groups

Author: Jacek Cygan
Journal: Proc. Amer. Math. Soc. 83 (1981), 69-70
MSC: Primary 22E30; Secondary 35H05, 43A80
MathSciNet review: 619983
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ N$ be a Lie group with its Lie algebra generated by the left-invariant vector fields $ {X_1}, \ldots ,{X_k}$ on $ N$. An explicit fundamental solution for the (hypoelliptic) operator $ L = X_1^2 + \cdots + X_k^2$ on $ N$ has been obtained for the Heisenberg group by Folland [1] and for the nilpotent (Iwasawa) groups of isometries of rank-one symmetric spaces by Kaplan and Putz [2]. Recently Kaplan [3] introduced a (still larger) class of step-$ 2$ nilpotent groups $ N$ arising from Clifford modules for which similar explicit solutions exist. As in the case of $ L$ being the ordinary Laplacian on $ N = {{\mathbf{R}}^k}$, these solutions are of the form $ g \mapsto {\text{const}}{\left\Vert g \right\Vert^{2 - m}}$, $ g \in N$, where the "norm" function $ \left\Vert {} \right\Vert$ satisfies a certain homogeneity condition. We prove that the above norm is also subadditive.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E30, 35H05, 43A80

Retrieve articles in all journals with MSC: 22E30, 35H05, 43A80

Additional Information

Keywords: Analysis on nilpotent groups, gauges and homogeneous norms, (analytic-) hypoelliptic operators
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society